These new heart palpitations are driving me crazy

I get one or two very noticeable heart palpitations every day. I've only noticed them since starting Zoloft and clonazepam, so I'm not sure which is causing them, or if anxiety is causing them. I've had a couple of EKGs in the past month which were normal!

Anyone ever have daily heart palpitations on an SSRI or benzo?

8 Replies

oldestnewest
  • If they are just an occasional extra beat or two this is common and of no concern but if you are getting runs of palpitations lasting minutes then further assessment will be required with a continuous monitoring.

    Avoid caffeine and anxiety if possible

  • I can't have even the tiniest bit of caffeine.. it triggers an adrenaline rush exactly two hours afterwards. My body has become so sensitive to everything with this anxiety. My palpitations are very brief.. just one hard flutter and my heart doesn't even race, it's just a hard thud and then it's normal. Thank you for your reply! :)

  • I do take a benzo everyday for the past 10 weeks.. however, I was only on a very low dosage while adjusting to my SSRI and have been weaning off very slowly. I currently take 1/4 of a 0.5 tablet in the morning and again in the night. Thank you for your reply. :)

  • Are you taking the benzo everyday ? Docs won't prescribe that for me ... I do use diazepam as required. And on pregablin and mirtazapine. Unfortunately all drugs have side effects ... x

  • I used to be very sensitive to every thing that my body did. When I started livig with anxiety I was afraid that was going crazy. Like mentally ill. My therapist told me that almost always when someone is going down that route they they feel like they don't have a problem and are convinced they are fine. This proved to me the reasoning aspect of my thinking about this and being afraid of it is evidence that I am not. It was me scaring myself alway pondering on the idea of "what if" rather then thinking about "of course not"

    Your brain is a very powerful muscle that you need to learn to control and adapt to your new life with anxiety. Im not saying it isnt scary, but just understanding that will help you get very far.

    I too was suffering from health anxiety. I was so scared of what every sensation that I was feeling. But why? Because I was afraid of the pain I might have from a heart attack? Or was it the fear of death? Well, after a while I started to understand and accept that death is a inevitable process of life. And being a strong Christian, I believe that death is not the end for me or anyone who believes in Him. So hope and acceptance of what life is was key for me.

    I then knew another thing... If I was going to die anyways, either from a health related issue or something else, I don't want to waste all of this time that I am living being worried. That is not how God and Jesus want me to live.

    I've had all the tests done too and that reassured me.

    What am I trying to say... You're young (im 32) and the chances of you having any serious or life threatening issue is small, almost none existent. First thing, trust in Him, God and Jesus, They will never stray you away from what they want. Second, believe in your doctors. If they say you are OK then take their word for it. If not go back and ask for another test. A different one. And lastly, trust yourself. Palpitations are normal things your body does to readjust itself. It proves to yo that your body is doing what it is supposed to be doing.

    Take a deep breath. Relax. and Pray because He will never leave your side. =)

    Cheers,

    Devin

  • Thank you Devin so much. Sometimes I'm afraid my anxiety is stronger than my faith. I appreciate everything you said. Thank you so much for your reply!

  • Hello it's a long time since I was on medication but I did get palpitations with some Have you read the leaflet with your tablets it will list side effects? It was a side effect for the ones I took so my doctor just changed them

    Hope you get it sorted If its anxiety then that's normal

    Take good care

  • Beta blockers like propranolol may be worthwhile. Just a small dose may settle this and also calm you . Discuss with your doctor

You may also like...